MAUDE Adverse Event Report: TORNIER INC AEQUALIS HUMERAL NAIL TARGETING JIG; GUIDE, SURGICAL, INSTRUMENT

TORNIER INC AEQUALIS HUMERAL NAIL TARGETING JIG; GUIDE, SURGICAL, INSTRUMENT
Catalog Number AHN0337
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.
 
Event or Problem Description
The sighting nail guide is broken, as is a locking lever.A piece is still in the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: h6 component code.The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the visual inspection of the returned product reveals signs of breakage and wear.The tip of the jig sleeve where the nail connects the targeting jig is broken.The locking screw on one side does not hold the side lock, therefore the side lock is loose.The edges where the side lock is present is worn out and has rust/corrosion spots.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on investigation, the root cause was attributed to a combination of user and wear related issue.The failure was caused by application of impactful external forces combined with the frequent usage involving multiple sterilization cycles since may 2018.Additionally, the fact that the device was manufactured back in 2016 and is in use from may 2018, it is safe to say that it has performed the former surgeries as intended without any reported abnormalities.If any further information is provided, the complaint report will be updated.

Brand Name
AEQUALIS HUMERAL NAIL TARGETING JIG
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17578406
Report Number0001649390-2023-00200
Device Sequence Number19733004
Product Code FZX
UDI-Device Identifier00846832068067
UDI-Public00846832068067
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAHN0337
Device Lot NumberDB0116207
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2023
Supplement Date Received by Manufacturer09/12/2023
Initial Report FDA Received Date08/18/2023
Supplement Report FDA Received Date10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown